Format

Send to

Choose Destination
Nat Clin Pract Gastroenterol Hepatol. 2008 Apr;5(4):220-4. doi: 10.1038/ncpgasthep1061. Epub 2008 Feb 19.

Using heparin therapy to reverse protein-losing enteropathy in a patient with CDG-Ib.

Author information

1
Department of Internal Medicine, Erasmus University Medical Center, Gravendijkwal 230, 3015 CE Rotterdam, The Netherlands.

Abstract

BACKGROUND:

A 22-year-old female presented with edema, diarrhea, hypoalbuminemia and pancytopenia. She had previously been diagnosed with congenital disorder of glycosylation type Ib, and had a history of congenital hepatic fibrosis, portal hypertension and esophageal varices. In the past she had refused mannose therapy because of associated diarrhea and abdominal pain.

INVESTIGATIONS:

Laboratory examinations, abdominal ultrasonography, bacterial and viral cultures of blood, urine and stools, double-balloon enteroscopy and fecal excretion test using 51Cr-labeled albumin.

DIAGNOSIS:

Protein-losing enteropathy.

MANAGEMENT:

Infusion of albumin followed by intravenous and subcutaneous therapy with unfractionated heparin.

PMID:
18285818
DOI:
10.1038/ncpgasthep1061
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Nature Publishing Group
Loading ...
Support Center